Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 165, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 26, 2012, 9:38 PM CDT for Dewey County, Major County, Woodward County, Oklahoma. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2012, 9:38 PM CDT (02:38 UTC)
- Expired
- Apr 26, 2012, 10:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Dewey County, OK, Major County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 111 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 9:50 PM CDT | HAIL 1 | 4 W Mutual, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 2.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2760 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
738
WUUS54 KOUN 270238
SVROUN
OKC043-093-153-270330-
/O.NEW.KOUN.SV.W.0165.120427T0238Z-120427T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
938 PM CDT THU APR 26 2012
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN DEWEY COUNTY IN OKLAHOMA...
WEST CENTRAL MAJOR COUNTY IN OKLAHOMA...
WOODWARD COUNTY IN OKLAHOMA...
* UNTIL 1030 PM CDT
* AT 934 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
VICI...MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOORELAND...VICI...SHARON...MUTUAL...QUINLAN...CESTOS AND CHESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3630 9878 3599 9925 3613 9938 3616 9938
3616 9942 3623 9948 3659 9909
TIME...MOT...LOC 0234Z 230DEG 27KT 3619 9937
$$3 follow-up statements
655
WWUS54 KOUN 270255
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
955 PM CDT THU APR 26 2012
OKC043-093-153-270330-
/O.CON.KOUN.SV.W.0165.000000T0000Z-120427T0330Z/
MAJOR OK-WOODWARD OK-DEWEY OK-
955 PM CDT THU APR 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM
CDT FOR WEST CENTRAL MAJOR...WOODWARD AND EXTREME NORTHWESTERN
DEWEY COUNTIES...
AT 954 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MUTUAL...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
MOORELAND...SHARON...MUTUAL...QUINLAN...CESTOS AND CHESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3630 9878 3613 9905 3608 9910 3607 9914
3622 9938 3627 9943 3659 9909
TIME...MOT...LOC 0254Z 233DEG 29KT 3624 9917
$$023
WWUS54 KOUN 270311
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1011 PM CDT THU APR 26 2012
OKC043-270340-
/O.CAN.KOUN.SV.W.0165.000000T0000Z-120427T0330Z/
DEWEY OK-
1011 PM CDT THU APR 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN DEWEY
COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS
MOVED OUT OF THE WARNED AREA. THE WARNING HAS BEEN CANCELLED.
LAT...LON 3630 9878 3622 9891 3616 9899 3616 9906
3623 9916 3633 9937 3659 9909
TIME...MOT...LOC 0310Z 235DEG 27KT 3630 9905
$$
OKC093-153-270330-
/O.CON.KOUN.SV.W.0165.000000T0000Z-120427T0330Z/
MAJOR OK-WOODWARD OK-
1011 PM CDT THU APR 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM
CDT FOR WEST CENTRAL MAJOR AND WOODWARD COUNTIES...
AT 1009 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8
MILES NORTHEAST OF MUTUAL...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
MOORELAND...QUINLAN AND CHESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3630 9878 3622 9891 3616 9899 3616 9906
3623 9916 3633 9937 3659 9909
TIME...MOT...LOC 0309Z 235DEG 27KT 3630 9905
$$018
WWUS54 KOUN 270330
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1030 PM CDT THU APR 26 2012
OKC093-153-270340-
/O.EXP.KOUN.SV.W.0165.000000T0000Z-120427T0330Z/
MAJOR OK-WOODWARD OK-
1030 PM CDT THU APR 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MAJOR AND
WOODWARD COUNTIES WILL EXPIRE AT 1030 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAD WEAKENED. THEREFORE THE
WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3630 9878 3622 9891 3616 9899 3616 9906
3623 9916 3633 9937 3659 9909
TIME...MOT...LOC 0329Z 230DEG 27KT 3630 9905
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 8:57 PM CDT, 41 minutes earlier.
Area forecast discussion, Apr 26, 8:57 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 857 PM CDT THU APR 26 2012 .UPDATE... SHOWERS AND POSSIBLY A FEW THUNDERSTORMS WILL AFFECT WESTERN PORTIONS OF FA THIS EVENING. ADDITIONAL SHOWERS/STORMS WILL BE POSSIBLE OVERNIGHT AS SHORTWAVE CURRENTLY OVER THE FOUR CORNERS MOVES INTO THE CENTRAL/SOUTHERN PLAINS. OVERALL... FORECAST LOOKS GOOD. MADE JUST SOME MINOR ADJUSTMENTS TO FEW GRIDS TO SHOW CURRENT TRENDS. MAXWELL && .PREV DISCUSSION... /ISSUED 615 PM CDT THU APR 26 2012/ AVIATION... MOIST LOW LEVEL EAST TO SOUTHEAST FLOW WILL CONTINUE THIS EVENING AS SURFACE LOW STRENGTHENS IN ERN CO. EXPECT MVFR CIGS TO REDEVELOP LATER TONIGHT IN MOST AREAS. THUNDERSTORMS OVER THE TX PANHANDLE THIS EVENING MAY CLIP NW OK SITES LATER TONIGHT BEFORE LIFTING NORTH OF THE AREA. AS SURFACE LOW MOVES INTO KANSAS VEERING LOW LEVEL FLOW WILL BEGIN TO DIMINISH LOW CLOUDS FROM WEST TO EAST DURING THE DAY FRIDAY. PREV DISCUSSION... /ISSUED 258 PM CDT THU APR 26 2012/ DISCUSSION... A MUGGY AND BREEZY DAY WILL CONTINUE ACROSS THE REGION TODAY AS DEEP EAST TO SOUTHEAST FLOW PERSISTS AHEAD OF A DEEPENING LEE TROUGH OVER COLORADO AND NORTH TEXAS. AS AN UPPER WAVE LIFTS ACROSS THIS REGION...AMPLE INSTABILITY AND FAVORABLE SHEAR WILL LEAD TO ORGANIZED THUNDERSTORM DEVELOPMENT. MOST OF THIS ACTIVITY WILL REMAIN WEST OF THE FA...BUT A FEW STORMS COULD MAKE IT INTO NORTHWEST OKLAHOMA LATE THIS EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT ONE OR TWO SEVERE HAIL/WIND REPORTS IS NOT OUT OF THE QUESTION. THE SHORTWAVE WILL CONTINUE TO LIFT NORTH OF THE AREA THROUGH TOMORROW NIGHT WITH THUNDERSTORM CHANCES MAINLY ACROSS NORTHERN AND CENTRAL OKLAHOMA. INSTABILITY AND SHEAR WILL AGAIN FAVOR SEVERE THUNDERSTORM DEVELOPMENT LATE IN THE AFTERNOON...BUT CAPPING WILL LIKELY PREVENT WIDESPREAD SEVERE STORMS...AND HAIL AND DAMAGING WINDS WILL REMAIN THE MOST NOTED THREATS. IN ADDITION TO THE THUNDERSTORM THREAT...FIRE WEATHER CONCERNS WILL INCREASE AS A DRYLINE MIXES EASTWARD INTO CENTRAL AND SOUTHERN OKLAHOMA. THIS WILL RESULT IN VERY WARM CONDITIONS AND LOW RELATIVE HUMIDITIES ACROSS WESTERN NORTH TEXAS AND SOUTHWEST OKLAHOMA. THIS COMBINED WITH GUSTY SOUTHWEST WINDS WILL YIELD ELEVATED WILDFIRE POTENTIAL. FOR NOW...WILL HOLD OFF ON RED FLAG HEADLINES AS WINDS LOOK SOMEWHAT MARGINAL FOR WARM SEASON CRITERIA. HOWEVER...A WATCH OR WARNING MAY BE NEEDED PENDING FUTURE MODEL RUNS. AS THE PRIMARY WAVE LIFTS NORTHEAST...A BROAD UPPER LOW OVER THE NRN ROCKIES WILL MOVE EASTWARD AND A COLD FRONT WILL STALL ACROSS PARTS OF SOUTHERN AND CENTRAL OKLAHOMA...AND WESTERN NORTH TEXAS. THE FRONT WILL SLOWLY LIFT NORTHWARD AS A WARM FRONT THROUGH THE WEEKEND. THIS WILL INDUCE A FAVORABLE AREA OF ISENTROPIC LIFT...ENOUGH TO PRODUCE SCATTERED SHOWERS AND EVEN THUNDERSTORMS GIVEN THE PRESENCE OF FAVORABLE ELEVATED INSTABILITY. THIS FRONT WILL NOT ONLY BRING INCREASED RAIN CHANCES TO MUCH OF OKLAHOMA AND PARTS OF TEXAS...BUT ALSO KEEP TEMPERATURES AT OR BELOW NORMAL FOR THIS TIME OF YEAR. AS WE HEAD INTO THE COMING WEEK...BROAD WEST TO SOUTHWEST FLOW ALOFT COMBINED WITH AMPLE SURFACE MOISTURE AND AREAS OF SURFACE LOW PRESSURE WILL CONTINUE TO SUPPORT LOW END RAIN CHANCES. THE OCCURRENCE OF ANY SUBSTANTIAL RAINFALL WILL RELY HEAVILY ON SUBTLE FEATURES BOTH ALOFT AND AT THE SURFACE...THUS WILL KEEP EXTENDED FORECAST INTACT. TEMPERATURES WILL WARM EACH DAY INTO THE LOW TO MID 80S THROUGH THE MIDDLE OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 66 85 60 76 / 20 10 10 20 HOBART OK 64 89 54 75 / 10 10 10 10 WICHITA FALLS TX 67 98 64 81 / 10 10 10 20 GAGE OK 60 84 50 73 / 30 10 10 10 PONCA CITY OK 64 84 57 74 / 30 20 20 10 DURANT OK 64 83 67 77 / 10 10 10 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/02
Hazardous weather outlook, Apr 26, 9:00 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
900 PM CDT THU APR 26 2012
OKZ004>048-050>052-TXZ083>090-271015-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
900 PM CDT THU APR 26 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT...MAINLY ACROSS
PARTS OF NORTHERN AND WESTERN OKLAHOMA.
DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WHICH DEVELOPED OVER THE TEXAS
PANHANDLE DURING THE LATE AFTERNOON HAVE MOVED INTO PARTS OF
NORTHWEST OKLAHOMA THIS EVENING. MEANWHILE...A STATIONARY FRONT...
LOCATED ACROSS NORTHERN OKLAHOMA...WILL GRADUALLY LIFT TO THE NORTH
LATER TONIGHT...AS SURFACE LOW PRESSURE DEEPENS ACROSS EASTERN
COLORADO WITH THE APPROACH OF AN UPPER LEVEL STORM FROM THE
SOUTHWEST. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ACROSS PARTS OF NORTHERN OKLAHOMA OVERNIGHT AS THE UPPER LEVEL
DISTURBANCE LIFTS NORTHEASTWARD INTO THE CENTRAL PLAINS AND THE
SURFACE FRONT LIFTS NORTHWARD. A FEW STRONG TO MARGINALLY SEVERE
STORMS WILL BE POSSIBLE...MAINLY IN NORTHWEST OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY APR 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORM OUTLOOK...
A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE FROM FRIDAY THROUGH
SATURDAY ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT
THIS TIME. RAIN AND THUNDERSTORM CHANCES WILL THEN INCREASE LATE
THIS WEEKEND THROUGH EARLY NEXT WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM FRIDAY.In the hours before
Special weather statement, Apr 26, 9:24 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 924 PM CDT THU APR 26 2012 OKZ009-010-014-015-270300- ROGER MILLS OK-WOODWARD OK-DEWEY OK-ELLIS OK- 924 PM CDT THU APR 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROGER MILLS... SOUTHERN WOODWARD...DEWEY AND SOUTHEASTERN ELLIS COUNTIES UNTIL 1000 PM CDT... AT 919 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CAMARGO... MOVING NORTHEAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... LOCATIONS IMPACTED INCLUDE... VICI...CAMARGO AND CESTOS. LAT...LON 3625 9919 3605 9898 3588 9933 3602 9948 TIME...MOT...LOC 0219Z 230DEG 27KT 3598 9937
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 9:24 PM CDT | Special Weather Statement | OUN | Dewey | 36 min |
| Apr 27, 4:06 AM CDT | Wind Advisory | OUN | Alfalfa, Ellis, Garfield, Grant, Harper, Major and 2 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.